Ohio, 2007Flooding in Ohio, March 15 to 19, 2007
March 15 to 19, 2007 · NWS RLX · 2 events in 2 counties and zones
Heavy rain fell across eastern Ohio and western Pennsylvania from the 14th into the 15th. In about an 18 hour period, rains of around 2 inches were observed across northern Perry County on north toward Zanesville.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain fell across eastern Ohio and western Pennsylvania from the 14th into the 15th. In about an 18 hour period, rains of around 2 inches were observed across northern Perry County on north toward Zanesville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Mar 15, 5:20 AM EST, 5 hours 10 minutes earlier.
Area forecast discussion, Mar 15, 5:20 AM EST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
620 AM EDT THU MAR 15 2007
.SYNOPSIS...
A COLD FRONT MOVES THROUGH THE REGION TODAY USHERING IN
COLDER WEATHER...WITH A TASTE OF WINTER BY THE WEEKEND. COLD AIR
DOESNT LAST LONG AS A WARMUP IS FORECAST FOR NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
TOUGH FORECAST THIS PERIOD. STRONG COLD FRONT DROPS SOUTHEASTWARD
ACROSS THE AREA TODAY WITH FALLING TEMPS BEHIND IT...REACHING THE
MOUNTAINS LATER THIS AFTERNOON. MODELS IN EXCELLENT AGREEMENT WITH
THE PROGRESSION OF THE COLD FRONT...BUT SEEM A TOUCH TOO FAST GIVEN
ITS PRESENT POSITION OVER CENTRAL OHIO AND THE PROXIMITY OF THE
SHORT WAVE THAT WILL DRIVE IT SOUTHWARD. JUST A COUPLE OF HOURS
MAKES A HUGH DIFFERENCE IN TEMPS AND POPS TODAY...ESPECIALLY UP
NORTH WHERE THE FRONT IS SUPPOSED TO MAKE IT THROUGH SOUTHEAST OHIO
AND NORTHWEST WEST VIRGINIA BY 12Z THIS MORNING. HAVING ELECTED AT A
SLIGHTLY SLOWER PROGRESSION...HAVE GONE ABOVE GUIDANCE UP NORTH
WITH MAX TEMPS THIS MORNING...AND LEANED TOWARD THE WARMER MET TEMPS
IN THE SOUTH AND EAST THIS AFTERNOON AS PRECIP WILL BE ALONG AND
BEHIND FRONT FOR THE MOST PART. FOR POPS AND WEATHER...CAT POPS
ALONG AND BEHIND FRONT...MENTION OF THUNDER CONFINED ALONG AND AHEAD
OF THE FRONT MAINLY THIS AFTERNOON WITH SOME HEATING ENHANCING
INSTABILITY. FOR QPF...MODELS AGREE INITIAL HEAVY CONVECTIVE BAND
ALONG FRONT WILL WEAKEN CONSIDERABLY AS SHORT WAVE EXITS AND
ACCELERATES FRONT SOUTHWARD. EXCEPT FOR FAR NORTHWESTERN
ZONES...UNDER A FLOOD WATCH THIS MORNING...WHERE SOUTHERN EDGE OF
CONVECTIVE FRONTAL BAND CONTINUES...LOOK FOR GENERALLY AROUND A HALF
INCH RAINFALL TODAY. DO NOT EXPECT ANY SOUTHWARD EXTENSION OF FLOOD
WATCH TODAY. TONIGHT...SOME ISENTROPIC LIFT REMAINS WELL BEHIND THE
FRONT...WITH HIGH POPS CONTINUING EARLY...THEN DECREASING OVER
WESTERN AND NORTHERN SECTIONS BY AROUND MIDNIGHT. THE HIGHER
ELEVATIONS OF THE NORTHERN MOUNTAINS AND THE BACK EDGE OF THE PRECIP
MAY EVEN MIX WITH SOME SNOW LATE TONIGHT AS TEMPS DROP INTO LOWER
AND MID 30S.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
THE COLD FRONT AND LOW PRESSURE WILL FINALLY EXIT THE REGION ON
FRIDAY. MUCH COLDER AIR WILL BE USHERED IN AS IT EXITS. TROF AXIS
WITH 85H TEMPS -11 TO -14 PASSES THROUGH ON SATURDAY. THIS WILL MAKE
IT FEEL LIKE WINTER AGAIN. ANY LINGERING MOISTURE WILL BE IN THE
FORM OF SNOW ON FRIDAY INTO SATURDAY. SUNDAY LOOKS TO BE DRY BUT
COLD.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
WINTER MAKES AN ENCORE APPEARANCE FOR THE WEEKEND.
WARM FRONTAL ACTION STILL FIGURED FOR SUNDAY NIGHT INTO EARLY
MONDAY. WENT WITH HPC MEDIUM RANGE WITH SOME POPS NOW WITH THIS
FEATURE SUNDAY NIGHT.
NO MAJOR CHANGES FROM HPC GUIDANCE FOR DAYS 5-7. WARM UP SHOULD
BE MAIN THEME FOR TUESDAY AND WEDNESDAY.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
A COLD FRONT WILL PUSH SOUTHEASTWARD ACROSS THE AREA TODAY...
REACHING HTS CRW AND CKB 13Z-16Z...AND EKN BKW 19Z-21Z. VFR CEILINGS
AHEAD OF THE FRONT...BECOMING MVFR TO IFR BEHIND THE FRONT WITH
WIDESPREAD RAIN SHOWERS. ISOLATED THUNDER ALONG AND AHEAD OF THE
FRONT POSSIBLE THIS AFTERNOON. GENERALLY MVFR TO IFR CEILINGS...
WITH RESTRICTED VSBY IN RAIN SHOWERS TONIGHT...IMPROVING NORTHWEST
PORTIONS AFTER 04Z.
AVIATION OUTLOOK...
SHORT TERM/ MVFR TO IFR IN CEILING AND VSBY INTO FRIDAY.
LONG TERM/ NO SIG WX XPCTD
&&
.HYDROLOGY...
FFA ISSUED FOR PERRY...MORGAN...ATHENS...VINTON AND WASHINGTON
COUNTIES IN SOUTHEAST OHIO TIL THIS AFTERNOON.
A FRONTAL BOUNDARY WILL MOVE ACROSS THE REGION THIS MORNING.
TRAINING OF RAIN SHOWERS AND A FEW EMBEDDED THUNDERSTORMS MAY
PRODUCE RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES...WITH LOCALLY
HIGHER AMOUNTS NEAR THUNDERSTORMS. IF THIS RAIN IS REALIZED FLOODING
OF SMALL STREAMS AND CREEKS WILL BE A POSSIBILITY LATER THIS MORNING
AND EARLY THIS AFTERNOON. THIS RAIN MAY ALSO CAUSE THE HOCKING AND
MUSKINGUM RIVERS TO RISE QUICKLY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR OHZ066-067-075-
076-084.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...
NEAR TERM...JMV
SHORT TERM...JS
LONG TERM...
AVIATION...
HYDROLOGY...JSHazardous weather outlook, Mar 15, 3:20 AM EST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
420 AM EDT THU MAR 15 2007
KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-160830-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
420 AM EDT THU MAR 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A POTENTIAL FOR FLOODING TODAY...AS A FRONTAL SYSTEM
PASSES THROUGH THE REGION TODAY AND TONIGHT. A FLOOD WATCH HAS
BEEN ISSUED FOR PORTIONS OF SOUTHEAST OHIO THROUGH THIS AFTERNOON.
MORE AREAS COULD BE AFFECTED LATER TODAY. THE WEATHER SERVICE WILL
CONTINUE TO MONITOR THE SITUATION FOR ANY ADDITIONAL WATCHES OR
WARNINGS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Mar 15, 9:54 AM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1054 AM EDT THU MAR 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL SPENCER 38.80N 81.36W
03/14/2007 E1.00 INCH ROANE WV TRAINED SPOTTER
&&
JFDFlood, Perry
- When
- March 15, 10:30 AM EST to 1:30 PM EST
- Where
- Perry County, Glenford to Crooksville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.880, -82.320
Small streams, such as Jonathan Creek and Moxahala Creek flooded roads, but no dwellings were affected.
Flood, Gallia
- When
- March 17, 6:00 PM EST to March 19, 1:00 AM EST
- Where
- Gallia County, Cheshire to Gallipolis
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 38.950, -82.100
Minor flooding of roads occurred along the Ohio River and up feeder streams. The Point Pleasant river gauge crested near 41.5 feet on the morning of the 18th. Flood stage is 40 feet.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in Ohio, March 15, 2007$900,000 · 11 events
- Marine Strong Wind in North Atlantic Coastal Waters, March 15, 20075 injured · 1 event
- Flooding in Vermont, March 15, 2007$55,000 · 2 events
- Flooding in New York, March 15 to 16, 2007$50,000 · 2 events
- Flooding in Indiana, March 15 to 21, 2007$21,000 · 3 events
- Heavy Snow in North Dakota, March 15, 20079 events
- Flooding in New York, March 15 to 18, 20077 events
- Flooding in Pennsylvania, March 15, 20074 events
- Flooding in Pennsylvania, March 15 to 17, 2007$10,000 · 4 events
- Heavy Snow in Minnesota, March 15, 20073 events
- Tornado and Damaging Wind in Florida, March 15 to 16, 2007EF0 · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 15, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17654, 17655.